Indiana, 2005

Damaging Winds in Indiana, August 26, 2005

August 26, 2005 · NWS PAH · 4 events in 4 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 26, 1:20 PM CST, 2 hours earlier.

Area forecast discussion, Aug 26, 1:20 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
220 PM CDT FRI AUG 26 2005

.DISCUSSION...

EARLY THIS AFTERNOON A LINE OF EASTWARD MOVING SEVERE AND NEAR
SEVERE THUNDERSTORMS THAT FORMED ON AN OUTFLOW BOUNDARY ASSOCIATED
WITH AN MCS TO OUR NORTH HAS RECENTLY ENTERED THE WESTERN EDGE OF
OUR CWA. SOME OF THE STORMS IN THIS LINE HAVE PRODUCED DAMAGING
WINDS IN AREAS TO OUR WEST.

NOT SURE JUST HOW MUCH THE AFOREMENTIONED SYSTEM WILL AFFECT THE
LOCAL ENVIRONMENT...WHICH WILL DETERMINE WHAT HAPPENS THIS EVENING
AND POSSIBLY OVERNIGHT. FOR THIS EVENING WILL GO LIKELY POPS
EVERYWHERE EXCEPT THE SOUTHEAST CORNER OF THE CWA...AND MORE OR LESS
FLIP THAT AROUND AFTER MIDNIGHT. THROUGH 12Z SATURDAY MODELS STILL
TRYING TO GENERATE A COUPLE OF ROUNDS OF RW/TRW THAT ARE SUPPOSED TO
TRACK ACROSS THE CWA. LATEST SAT PIX SHOWING A CLUSTER OF RW/TRW
OVER SE KANSAS HEADING EAST...SO PROVIDING THE LEAD SYSTEM DOESNT
STABILIZE US OUT TOO BADLY...MAYBE THE MODEL SOLUTIONS WILL PAN OUT.

APPROACHING WEAK COLD FRONT NOW FORECAST TO CROSS THE CWA SATURDAY
EVENING INTO EARLY SUNDAY MORNING SO WILL KEEP POPS IN THROUGH
SATURDAY NIGHT. IN THE WAKE OF THIS SYSTEM HIGH PRESSURE OVER THE
AREA IS FORECAST TO KEEP THE AREA DRY. GFSLR SHOWING AN UPPER LOW
PASSING OVER THE REGION THE MIDDLE OF NEXT WEEK...BUT NOT CRANKING
OUT ANY QPF WITH IT...SO WONT BE SURPRISED IF FUTURE SHIFTS HAVE TO
ADD POPS FOR THOSE PERIODS. GFS80 TRYING TO BRING THE REMNANTS OF
HURRICANE KATRINA TOO FAR WEST MONDAY NIGHT INTO TUESDAY NIGHT...BUT
THIS SOLUTION DOES NOT JIVE WELL WITH NHC FORECAST TRACK OR THE NAM
SOLUTION. CONSEQUENTLY KEPT US DRY DURING THIS PERIOD.

USED A NAM/MAV MOS BLEND FOR TEMPERATURES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...SVR TSTM WATCH #747 UNTIL 6 PM CDT.
MO...SVR TSTM WATCH #747 UNTIL 6 PM CDT.
IL...SVR TSTM WATCH #747 UNTIL 6 PM CDT.
IN...SVR TSTM WATCH #747 UNTIL 6 PM CDT.
&&

JAP
Hazardous weather outlook, Aug 26, 2:53 AM CST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
353 AM CDT FRI AUG 26 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-270900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
353 AM EST FRI AUG 26 2005 /353 AM CDT FRI AUG 26 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND
SOUTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE DAMAGING
WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE FORECAST SATURDAY AND SATURDAY NIGHT AS A COLD
FRONT MOVES THROUGH THE QUAD STATE. WHILE NO SEVERE WEATHER IS
FORECAST...THAT WOULD BE THE BEST CHANCE TIME PERIOD FOR ANY
HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY.

In the hours before

Special weather statement, Aug 26, 1:48 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
248 PM CDT FRI AUG 26 2005

ILZ081-082-085-086-262030-
FRANKLIN IL-HAMILTON IL-SALINE IL-WILLIAMSON IL-
248 PM CDT FRI AUG 26 2005

A LINE OF STRONG STORMS WILL MOVE ACROSS WILLIAMSON AND FRANKLIN
INTO HAMILTON AND SALINE COUNTIES IN SOUTHERN ILLINOIS THROUGH MID
AFTERNOON. THE STORMS SHOULD IMPACT THE COMMUNITIES OF BENTON...
MARION...MCLEANSBORO...AND HARRISBURG AS THEY PUSH EAST AT 35 TO 40
MPH THROUGH 300 PM.

WIND GUSTS OF 40 TO 50 MPH FROM THESE STORMS COULD TOSS AROUND LOOSE
OBJECTS LEFT OUTDOORS...AND BREAK SOME TREE LIMBS. SOME TREES MAY
ALSO FALL DUE TO THE STRONG WINDS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING RAINFALL AMOUNTS IN
EXCESS OF AN INCH IN ONE HOUR...AS WELL AS FREQUENT AND DANGEROUS
LIGHTNING.

IF THESE STORMS ARE MOVING TOWARD YOUR AREA...SEEK SHELTER INDOORS.

RJP/MTF
Local storm report, Aug 26, 2:26 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND GST     HARRISBURG              37.74N 88.55W
08/26/2005  60 MPH           SALINE             IL   TRAINED SPOTTER

            SPOTTER WAS ONE QUARTER OF A MILE EAST OF HARRISBURG.

&&

MIKEN
Local storm report, Aug 26, 2:45 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             POPLAR BLUFF            36.76N 90.41W
08/26/2005  1.00 INCH        BUTLER             MO   EMERGENCY MNGR

            ALSO, PEA SIZED HAIR MIXED IN WITH THE QUARTER SIZE HAIL.

&&

MIKEN
Local storm report, Aug 26, 2:45 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY...CORRECTION
345 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             POPLAR BLUFF            36.76N 90.41W
08/26/2005  1.00 INCH        BUTLER             MO   EMERGENCY MNGR

            ALSO, PEA SIZED HAIL MIXED IN WITH THE QUARTER SIZE HAIL.

&&

MIKEN
Local storm report, Aug 26, 2:53 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
353 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND GST     VANDUSER                36.99N 89.69W
08/26/2005  60 MPH           SCOTT              MO   FIRE DEPT/RESCUE

&&

MIKEN
Special weather statement, Aug 26, 3:08 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
408 PM CDT FRI AUG 26 2005

ILZ075-076-080>082-084>086-088-089-MOZ076-086-087-100-107-108-262145-
BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-FRANKLIN IL-HAMILTON IL-
JACKSON IL-JEFFERSON IL-JOHNSON IL-PERRY IL-PERRY MO-RIPLEY MO-
SALINE IL-UNION IL-WAYNE IL-WAYNE MO-WILLIAMSON IL-
408 PM CDT FRI AUG 26 2005

...SEVERE THUNDERSTORM WATCH NUMBER 747 HAS BEEN CANCELLED FOR MUCH
OF SOUTHERN ILLINOIS AND PARTS OF SOUTHEAST MISSOURI...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST MISSOURI...
CARTER...RIPLEY...WAYNE...PERRY...BOLLINGER...AND CAPE
GIRARDEAU.

IN SOUTHERN ILLINOIS...
PERRY...JEFFERSON...WAYNE...FRANKLIN...HAMILTON...JACKSON...
WILLIAMSON...SALINE...UNION...AND JOHNSON.

SOME CITIES NO LONGER IN THE WATCH INCLUDE MARION...CARBONDALE...
MOUNT VERNON...HARRISBURG...AND CAPE GIRARDEAU.

STRONG TO SEVERE THUNDERSTORMS HAVE MOVED SOUTH AND EAST OF THE
CANCELLED COUNTIES.

YORK

The radar

The Evansville,IN radar (KVWX), 28 km away, was scanning. The volume nearest the first event began at 21:21 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Posey

When
August 26, 3:20 PM CST
Where
Posey County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.033, -87.850

There were several reports of trees blown down across the county, but no structural damage.

Thunderstorm Wind, Vanderburgh

When
August 26, 3:32 PM CST
Where
Vanderburgh County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
38.033, -87.600

Trees and power poles were down throughout the county.

Thunderstorm Wind, Warrick

When
August 26, 4:00 PM CST to 4:07 PM CST
Where
Warrick County, Newburgh
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.950, -87.417

Numerous trees and limbs, measuring six to 10 inches in diameter, were snapped in Newburgh. A few tree limbs were down near Boonville, where a spotter estimated wind gusts to 60 MPH.

Thunderstorm Wind, Spencer

When
August 26, 4:25 PM CST
Where
Spencer County, Richland City
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.950, -87.167

Numerous trees were down across the county, including areas near Richland City and Grandview.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473678, 5473738, 5473679, 5473680.